Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 87, NWS Wilmington, NC

July 10, 1995Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 10, 1995, 6:30 PM EDT for Robeson County, North Carolina. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Jul 10, 1995, 6:30 PM EDT (22:30 UTC)
Expired
Jul 10, 1995, 7:15 PM EDT
In force
45 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 1995-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 1995-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 102230 RRA
SVRILM
NCC155-102315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
630 PM EDT MON JUL 10 1995
 
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 PM EDT
FOR EVERYONE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST NORTH CAROLINA
 
   ...SOUTHERN ROBESON COUNTY
 
AT 527 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES
SOUTHWEST OF LUMBERTON. THIS THUNDERTORM WAS MOVING TO THE SOUTH AT 10
MPH. THIS STORM WILL MOVE TO NEAR ORRUM BY 650 PM.
 
 
PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND
DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR
WITH ANY THUNDERSTORM.
 
HAWKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:55 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 10, 1:55 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SRVICE NEWPORT NC
154 PM EDT MON JUL 10 1995

RAH: SUGGEST 30 POPS OVR CWA THIS EVENING...20 PCNT CST OVRNGT...30
POP ON TUE...20 TUE NIGHT AND WED. TYPICAL SUMMER STUFF...THE 3-H`S.

CWF: LGT WND SPDS AGAIN THIS FCST PCKG. DIRS ARE A PAIN SO WL JUGGLE A
VRBL VS SSW FLO THRU THE PD. STRNGST WNDS CONT TO BE RIGHT ALG THE CST
DURING PRIME SEA BRZ TIME...SEE OMRMHX. NO BIG SURPRISE HERE OR IN THE
SCHEME OF THE CWF.

DISC: GETTING QUITE BUSY W/ MESOSCALE GENERATED CONVTN EARLY THIS AFTN.
MDLS STILL SIMILAR ON NW FLO ALF THRU 48 HRS. MONSTER RDG TRYING TO GET
TO E CST BUT TREND IS FOR SLOER PROGRESSION. 12Z MDLS KEEP SOME UVM OVR
CSTL AREAS DURING NOCTURNAL HRS SO MAY WANT TO KEEP SOME OVRNGT POPS
IN ALG THE CST INCLUDING OUTER BANKS. STNGST TSTMS WL LIKELY CROP UP
OVER EXTREME SE PART OF STATE PER PC-GRIDDED ETA & NGM DATA BUT ISOLTD
PULSE SVR (LIKE ILM HAS SEEN TDA) PSBL AGAIN TUE ANYWHERE IN ERN *NC
WITH WK VORT LOBES PASSING THRU IN WNW FLO.
.MHX...NONE.                                                RVT

In the hours before

Local storm report, Jul 10, 4:00 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT MON JUL 10 1995

TIME(EDT)  .....CITY LOCATION...   STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION...

145 PM     WILMINGTON               NC    1.00 INCH HAIL
07/10/95   NEW HANOVER                    N OF MONKEY JUNCTION

150 PM     WILMINGTON               NC    1.00 INCH HAIL
07/10/95   NEW HANOVER                    CROSSWINDS SUBDIVISION

155 PM     WILMINGTON               NC    1.00 INCH HAIL
07/10/95   NEW HANOVER                    N OF MONKEY JUNCTION

215 PM     WILMINGTON               NC    .75 INCH HAIL
07/10/95   NEW HANOVER                    MONKEY JUNCTION

310 PM     11 N WILMINGTON          NC    .75 INCH HAIL
07/10/95   PENDER

SQI
Local storm report, Jul 10, 4:01 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT MON JUL 10 1995

TIME(EDT)  .....CITY LOCATION...   STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION...

145 PM     WILMINGTON               NC    1.00 INCH HAIL
07/10/95   NEW HANOVER                    N OF MONKEY JUNCTION

150 PM     WILMINGTON               NC    1.00 INCH HAIL
07/10/95   NEW HANOVER                    CROSSWINDS SUBDIVISION

155 PM     WILMINGTON               NC    1.00 INCH HAIL
07/10/95   NEW HANOVER                    N OF MONKEY JUNCTION

215 PM     WILMINGTON               NC    .75 INCH HAIL
07/10/95   NEW HANOVER                    MONKEY JUNCTION

310 PM     11 N WILMINGTON          NC    .75 INCH HAIL
07/10/95   PENDER

SQI
Local storm report, Jul 10, 4:14 PM EDT, 2 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT NC
415 PM EDT MON JUL 10 1995

TIME      LOCATION            EVENT

406 PM    CARTERET CO         QUARTER SIZED HAIL AND TREES REPORTED
                              DOWN IN OTWAY AND BETTIE.

TK
Local storm report, Jul 10, 5:22 PM EDT, 1 hour 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT NC
523 PM EDT MON JUL 10 1995

TIME      LOCATION            EVENT

430 PM    ONSLOW CO           SPOTTER REPORT OF 3/4 INCH HAIL ON GUM ROAD
                              NEAR JACKSONVILLE.

RF

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:30 PM EDTSevere Thunderstorm WarningILMNew Hanover30 min
Jul 10, 2:04 PM EDTSevere Thunderstorm WarningILMNew Hanover26 min
Jul 10, 4:53 PM EDTSevere Thunderstorm WarningILMRobeson52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.